Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 4:13 PM EDT for 4 counties in Virginia; Monroe County, Summers County, West Virginia. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 4:13 PM EDT (20:13 UTC)
- Expired
- May 12, 2011, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:15 PM EDT | HAIL 0.5 | 3 Nne Indian Mills, WV | DIME SIZE HAIL IN FOREST HILL |
| May 12, 4:15 PM EDT | HAIL 1 | 3 Nne Indian Mills, WV | QUARTER SIZE HAIL NEAR FOREST HILL |
| May 12, 4:22 PM EDT | HAIL 0.25 | Pembroke, VA | |
| May 12, 4:39 PM EDT | HAIL 1 | 1 Ene Buck, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS51 KRNK 122013 SVRRNK VAC045-071-121-155-WVC063-089-122115- /O.NEW.KRNK.SV.W.0128.110512T2013Z-110512T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 413 PM EDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA EASTERN GILES COUNTY IN SOUTHWEST VIRGINIA SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 515 PM EDT. * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCK...OR 7 MILES SOUTHEAST OF HINTON...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BUCK... INDIAN MILLS... RED SULPHUR SPRING... LINDSIDE... INTERIOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3740 8024 3716 8059 3759 8097 3771 8079 TIME...MOT...LOC 2013Z 321DEG 17KT 3757 8080 $$ KK
2 follow-up statements
591 WWUS51 KRNK 122042 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 442 PM EDT THU MAY 12 2011 VAC045-071-121-155-WVC063-089-122115- /O.CON.KRNK.SV.W.0128.000000T0000Z-110512T2115Z/ PULASKI VA-GILES VA-CRAIG VA-MONTGOMERY VA-MONROE WV-SUMMERS WV- 442 PM EDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHEASTERN SUMMERS...SOUTHWESTERN MONROE...NORTHWESTERN MONTGOMERY...SOUTHWESTERN CRAIG...EASTERN GILES AND NORTHEASTERN PULASKI COUNTIES... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED SULPHUR SPRING...OR 10 MILES NORTH OF PETERSTOWN... MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... INDIAN MILLS... RED SULPHUR SPRING... RAINES CORNER... LINDSIDE... INTERIOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3757 8094 3769 8075 3740 8024 3716 8059 TIME...MOT...LOC 2042Z 321DEG 17KT 3753 8076 $$ KK
639 WWUS51 KRNK 122110 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 510 PM EDT THU MAY 12 2011 VAC045-071-121-155-WVC063-089-122120- /O.EXP.KRNK.SV.W.0128.000000T0000Z-110512T2115Z/ PULASKI VA-GILES VA-CRAIG VA-MONTGOMERY VA-MONROE WV-SUMMERS WV- 510 PM EDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMMERS... SOUTHWESTERN MONROE...NORTHWESTERN MONTGOMERY...SOUTHWESTERN CRAIG... EASTERN GILES AND NORTHEASTERN PULASKI COUNTIES EXPIRES AT 515 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3746 8084 3766 8070 3740 8024 3716 8059 TIME...MOT...LOC 2110Z 321DEG 17KT 3743 8066 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:18 AM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 12, 10:18 AM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1018 AM EDT THU MAY 12 2011 .SYNOPSIS... THE FRONTAL BOUNDARY THAT HAS BEEN SITUATED ACROSS THE OHIO VALLEY AND CENTRAL APPALACHIANS THE PAST FEW DAYS WILL SLIDE EAST TONIGHT AS A WARM FRONT...STALLING ACROSS THE BLUE RIDGE INTO FRIDAY. A STRONG LOW PRESSURE SYSTEM WORKS INTO THE AREA THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... RADAR INDICATES A FEW PULSE THUNDERSTORMS HAVE DEVELOPED JUST TO THE NORTH OF GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA THIS MORNING. WHILE MOVEMENT OF THESE STORMS IS SLOW...STILL WARRANTS INCREASING RAIN CHANCES ACROSS THE NORTHERN TIER OF COUNTIES IN OUR FORECAST REGION. THE OTHER MAIN ADJUSTMENT TO THE MORNING FORECAST PACKAGE WAS TO ADJUST THE HOURLY TEMPERATURE CURVE. LOW CLOUD COVER ACROSS THE REGION WILL LIMIT HEATING UNTIL WELL INTO THE AFTERNOON. EXPECT THAT AS CLOUDS BREAK UP AFTER AROUND 2 PM...HEATING WILL INCREASE SIGNIFICANTLY TOWARD OUR DAYTIME HIGHS. .PREVIOUS DISCUSSION... MADE SOME MINOR MODIFICATIONS TO THE FORECAST THIS MORNING AS HAD SOME SHOWERS AND ISOLATED TSRA ACROSS SE WV INTO THE NRV FADING OUT AS THEY MOVE EAST OF THE BLUE RIDGE. LATEST MODELS SUGGEST POTENTIAL EWD SHIFT IN PRECIP/CONVECTION THIS AFTN...BUT WILL LEAVE IT HIGHEST TOWARD THE WEST AND WAIT FOR BETTER TRENDS IN RADAR UPSTREAM FOR ANY ADJUSTMENTS. .PREVIOUS DISCUSSION... FRONTAL BOUNDARY HAS BEEN STATIONARY ACROSS SRN OHIO SOUTH INTO NW NC THIS MORNING. PWATS REMAIN HIGH...ALMOST 200 PERCENT OF NORMAL WITH A HUMID AIRMASS IN PLACE. A FEW SHOWERS/ISOLATE THUNDER POPPING UP ACROSS THE MTN EMPIRE THIS MORNING WITH MAIN CONVECTIVE INITIATION REMAINING FURTHER NW INTO OHIO AND MICHIGAN. MODELS IN AGREEMENT ON DEVELOPING ISOLATED TO SCT SHRA/TSRA FROM WV SE INTO NRN NC THIS MORNING ON THE NE PERIPHERY OF THE UPPER RIDGE. AIRMASS IS STABLE ACROSS THE ERN HALF OF THE CWA WITH HIGH PRESSURE SITUATED FROM THE MID ATLANTIC COAST SOUTH INTO ERN NC. THE THREAT OF STORMS LATER TODAY WILL BE ALONG THE THETA-E SFC RIDGE WITH THE FRONTAL BOUNDARY SLOWLY EDGING EWD THIS EVENING. WEAK UPPER VORT MOVING ACROSS THE NRN EDGE OF THE 5H RIDGE MAY SLIDE SE INTO NRN VA/WV LATE THIS AFTN TO ENHANCE POTENTIAL FOR MORE ORGANIZED CONVECTION AS OPPOSED TO PULSE/MULTICELL AS EXPERIENCED WEDNESDAY. ATTM...SPC HIGHLIGHTS THIS THREAT OVER THE ERN OHIO VALLEY INTO THE CENTRAL APPS. WILL HIGHLIGHT WRN PORTIONS OF OUR CWA FOR SLIGHT RISK OF SVR TSRA FOR LATE THIS AFTN AND EVENING. WILL GO WITH HIGH CHANCE TO LOW LIKELY POPS ACROSS THE FAR WRN CWA THIS AFTN INTO THE EVENING...WITH LOWER POPS IN THE SE. OTHERWISE...CLOUD COVER/FOG THIS MORNING WILL BE SLOW TO ERODE...LEADING TO ANOTHER MILD BUT SOMEWHAT HUMID DAY FOR MID MAY. LOOKING AT HIGHS IN THE 70S AGAIN...WITH LIMITED SUNSHINE. TONIGHT...THE SHORTWAVE PASSES BY TO THE NE/EAST WITH CONVECTIVE THREAT SLIDING SOUTH AND EAST. WILL CONTINUE TO KEEP LOWER POPS IN THE 20-30 RANGE IN OVERNIGHT GIVEN SW FLOW AND FRONTAL BOUNDARY SLIDING EAST. ATTM...THE CLOUD COVER IN THE WEST WILL BE LESS OVERNIGHT THAN THE PREVIOUS AS SFC FLOW STEERS MORE SOUTH COMPARED TO THE LIGHT SE FLOW THIS MORNING. HOWEVER...THE PIEDMONT AND FOOTHILLS COULD AGAINS SEE LOWER CLOUDS AND FOG LATE TONIGHT. LOWS REMAIN MILD WITH UPPER 50S TO LOWER 60S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... EXPECT AN ACTIVE FORECAST PERIOD WITH AT LEAST CHANCE POPS OF SHOWERS AND STORMS FOR THE DURATION...WITH MANY PARTS OF THE AREA ALREADY EXPECTING LIKELY POPS DURING SOME OF THE PERIOD. THE ACTIVITY WILL COME FROM THE INFLUENCE OF AN SLOW MOVING UPPER LOW THAT WILL BE APPROACHING THE AREA FRIDAY INTO SATURDAY AS AN UPPER RIDGE SHIFTS TO OUR EAST. ABUNDANT MOISTURE WILL HAVE A FETCH OFF THE WESTERN GULF OF MEXICO INTO OUR REGION. UPPER LEVEL DYNAMICS IN ADVANCE OF THE LOW WILL HELP ALLOW FOR THE SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...THE ASSOCIATED SURFACE LOW AND OCCLUDED FRONT...WARM FRONT AND COLD FRONT TRIPLE POINT IS PROGGED TO PROGRESS ACROSS THE REGION. THIS WILL ALLOW FOR VERY GOOD COVERAGE OF PRECIPITATION LATE SATURDAY NIGHT INTO EARLY SUNDAY. BY SUNDAY AFTERNOON...THE SURFACE FEATURES WILL HAVE SHIFTED TO OUR EAST...BUT THE MAIN UPPER LOW WILL STILL BE OVERHEAD. ANTICIPATING STEEP LAPSE RATE SHOWERS THROUGH THE DAY...WITH A GENERAL TREND TOWARDS LOWER PRECIPITATION CHANCES BY THE AFTERNOON. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER WESTERN KY/TN...INTO WEDNESDAY. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...WHICH WILL KEEP THE WEATHER DAM...WET AND COOL THROUGH JUST ABOUT THE ENTIRE LONG TERM. WATER PROBLEMS MAY BECOME AN ISSUE WITH SO MANY DAYS OF SHOWERS AND STORMS. AS THE GYRE DIVES SOUTH OF THE CWA INTO EARLY NEXT WEEK...TEMPS WILL STRUGGLE TO GET TO THE LOWER 70S REGION WIDE. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... THE SKIES CLEARED OUT AT TIMES EARLY THIS MORNING IN BLF ALLOWING FOG TO DROP VSBYS DOWN TO BELOW 1SM AT TIMES. THE WRN EDGE OF THE LOWER CLOUDS CONTINUES TO HUG THE BLF AREA BUT BY LATE MORNING THINK BLF WILL BE VFR. FOR THE REST OF THE AREA...LOOKING AT IFR TO MVFR CONDITIONS IMPROVING TO LOW END VFR BY EARLY AFTN. STILL LOOKING AT TOWERING CU STARTING TO DEVELOP THIS AFTN AND/OR MOVING IN FROM THE WV MTNS/VA HIGHLANDS. MODELS HAVE SHIFTED THE PRECIP POTENTIAL FURTHER EAST BUT NOT BY MUCH...SO WILL STILL MAINTAIN CB FROM ROANOKE WEST LATE THIS AFTN INTO THE EVENING WITH VCSH AT LWB/BLF/BCB AFTER 21Z. AS WITH ANY THUNDERSTORM THAT AFFECTS THE AIRPORT IT SHOULD BE LIMITED TO UNDER AN HOUR BUT WILL BRING VSBYS DOWN IN HEAVIER RAINS. TONIGHT...THE PROGRESSION OF THE WARM FRONT TO THE BLUE RIDGE WILL CAUSE LOWER CIGS/VSBYS TO OCCUR FROM ROANOKE EAST...BUT THINK FROM BLACKSBURG WEST...THE MAIN THREAT WILL BE FOG...AND COULD BE DENSE AFTER MIDNIGHT AS SKIES CLEAR BEHIND THE WARM FRONT. EXPECT A SIMILAR WEATHER PATTERN TO HOLD FOR FRIDAY ACROSS OUR AREA...WITH WEAK IMPULSES TRIGGERING SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION...ALTHOUGH CHANCES FURTHER EAST WILL BE HIGHER FOR PRECIP. THIS WEEKEND HOWEVER AS AN UPPER LEVEL LOW APPROACHES OUR REGION... WHICH WILL INCREASE OUR CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE BEGINNING OF NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF/WP NEAR TERM...NF/WP SHORT TERM...DS LONG TERM...KM AVIATION...NF/WP
Hazardous weather outlook, May 12, 3:08 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 2:25 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL CLIFTON FORGE CITY 37.82N 79.83W
05/12/2011 E1.00 INCH ALLEGHANY VA LAW ENFORCEMENT
REPORTS OF QUARTER SIZE HAIL THROUGHOUT THE CITY
&&
PWSpecial weather statement, May 12, 2:35 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT THU MAY 12 2011
VAZ018-WVZ043>045-121930-
CRAIG VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
235 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GREENBRIER...MONROE AND
SUMMERS COUNTIES...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALDERSON...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WOLFCREEK AROUND 240 PM...RONCEVERTE AROUND
255 PM...ORGAN CAVE AROUND 300 PM...PICKAWAY...AND ORGAN CAVE AROUND
305 PM...UNION AROUND 310 PM...HOLLYWOOD AND AND LAUREL BRANCH AROUND
315 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3767 8028 3765 8027 3764 8024 3762 8020
3761 8018 3759 8014 3738 8034 3769 8079
3780 8054
KKSpecial weather statement, May 12, 2:43 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT THU MAY 12 2011 VAZ034-044-045-058-121945- BEDFORD VA-CAMPBELL VA-HALIFAX VA-PITTSYLVANIA VA- 243 PM EDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL...HALIFAX AND PITTSYLVANIA COUNTIES... AT 240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF HUDDLESTON...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR EVINGTON AROUND 300 PM...LEESVILLE AROUND 305 PM...ALTAVISTA AROUND 320 PM...HURT AROUND 325 PM AND HODGES AROUND 335 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3704 7899 3685 7923 3720 7965 3738 7949 KK
Special weather statement, May 12, 3:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU MAY 12 2011
VAZ022-023-033-034-122030-
BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA-
323 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN
AND ROANOKE COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF TROUTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR VINTON AROUND 330 PM...STEWARTSVILLE AROUND
340 PM...CHAMBLISSBURG AROUND 350 PM...GOODVIEW AROUND 400 PM...
NORTHWEST SMITH MOUNTAIN LAKE AROUND 405 PM AND MONETA AROUND 410 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3713 7939 3708 7943 3706 7946 3706 7949
3705 7948 3703 7951 3705 7954 3704 7957
3704 7959 3697 7961 3695 7964 3737 7997
3748 7979
KKSpecial weather statement, May 12, 3:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU MAY 12 2011 VAZ044-058-122015- HALIFAX VA-PITTSYLVANIA VA- 342 PM EDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 340 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF CHATHAM...MOVING SOUTH AT 30 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. THIS STORM WILL BE NEAR RINGO AND ELMO AROUND 400 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3654 7904 3654 7943 3695 7948 3692 7923
Local storm report, May 12, 4:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 S UNION 37.54N 80.53W
05/12/2011 E0.50 INCH MONROE WV CO-OP OBSERVER
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more | 5 hr |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
| May 12, 4:01 AM EDT | Special Weather Statement | RNK | Summers | 29 min |
| May 12, 11:53 AM EDT | Special Weather Statement | RNK | Greenbrier | 52 min |
| May 12, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 64 min |
| May 12, 2:35 PM EDT | Special Weather Statement | RNK | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.